I finished radiotherapy nearly 2 weeks ago. My skin seems to be getting more red in the area treated. I had no skin soreness or redness during treatment. Just wondered if anyone else has experienced this.
Hi I think this is common . The effects tend to emerge after the treatment has finished . I had radiotherapy on my chest wall originally and I just kept it very well moisturised with E45 . I have subsequently had radiotherapy on my pelvis and or took a a few weeks before it went red . I should have moisturised it more but disc sad so in the end for weeks .
I would suggest that you contact the radiotherapy department if you are able to and just doublecheck about moisturising, but I’m quite sure this is very common so don’t worry.
Yes my breast became quite red in one area and took a long time to settle down - particularly if it was warm such as after a bath / shower it was obvious months down the line . I had itching as well . Mine was visibly red during the last treatments but was assessed as being ok by the radiotherapy team but became worse for a while afterwards . I didn’t consider that there was a problem and it never broke down but at an appointment for another breast issue 3 months down the line the BCN was concerned that my breast was a bit oedematous and still slightly inflamed - I never needed any treatment for it though.
Radiotherapy continues to work after you have had it and I was told the effects peak around 2 weeks after treatment - which is where you are now . You will need to keep moisturising intensively for quite some time and do the post - op breast exercises to prevent contraction of the tissues .
If after a few days you feel it’s getting worse or there are any signs of infection / swelling or that your skin is breaking down or even if you are just worried then speak to your radiotherapy team or your BCN .
Wishing you a speedy recovery
That’s great, thanks Joanne. What you have just described is exactly how it is.
My mind has been put at rest but I will keep my eye on it.
Yes, it seems that the effects of radiotherapy continue after treatment has stopped. My skin got redder for weeks after radiotherapy. It does calm down but if I look now after many years you can still notice the skin a little darker where the radiotherapy was concentrated but no pain or discomfort.
I used aloe vera gel it was nice and cooling.
Thank you, I’ve been using Tropic Tamanu balm for after surgery and through radiotherapy which has been amazing. I will just keep on with that and hope the redness starts to go a little bit soon.